MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS
Catalog Number GS9095SD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, a cerebase guide catheter (gs9095sd, 31150970) was noted with a large kink and broken catheter when it came out of the packaging.They suspect the damage has come from transport or handling of the boxes.There was no patient injury as the device was not clinically used.Additional event information received on 23-jan-2024 indicated that it was difficulty removing the device from packaging.There was no catheter separation.After review of picture received on 23-jan-2024, a cracked condition was noted.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section e1: initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Section h9: fda correction/ removal reporting no.3007628272-02/02/2024-001-r missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).One photo accompanied the complaint file and this shows the proximal portion of the vestamid with a cracked condition.The catheter shaft is still connected by the internal braid; the vestamid was noted not fully separated.The rest of the device is not observed in the photo and no further damages could be noted.A manufacturing record evaluation was performed for the finished device 31150970 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The reported issue was confirmed based on the cracked condition observed on the vestamid.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The product was returned on (b)(6) 2024 for evaluation and testing; however, the engineering evaluation has not been completed.This information was not included on the initial med watch report.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, a cerebase guide catheter (gs9095sd, 31150970) was noted with a large kink and broken catheter when it came out of the packaging.They suspect the damage has come from transport or handling of the boxes.There was no patient injury as the device was not clinically used.Additional event information received on 23-jan-2024 indicated that it was difficulty removing the device from packaging.There was no catheter separation.After review of picture received on 23-jan-2024, a cracked condition was noted.One photo accompanied the complaint file and this shows the proximal portion of the vestamid with a cracked condition.The catheter shaft is still connected by the internal braid; the vestamid was noted not fully separated.The rest of the device is not observed in the photo and no further damages could be noted.A manufacturing record evaluation was performed for the finished device 31150970 number, and no non-conformances related to the malfunction were identified.The reported issue was confirmed based on the cracked condition observed on the vestamid.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.The catheter was received with a fracture of the vestamid shaft at approximately 2 cm distal to the id band.The other joints in the distal region of the catheter were intact, without obvious separations.The fracture surfaces of the vestamid shaft show stretching and tearing of the shaft material at the edges of the fracture, indicating material elongation and tearing.The braid wire appears to be well integrated into the polymer topcoat (yellow circle).A transverse cross-section was taken through l10 segment which shows extensive tearing of the polymer topcoat because of removing the braid wires.Additionally, the brownish flecks of material indicate torn ptfe still adherent to the topcoat.Both the tearing of the topcoat and remnants of adherent ptfe indicate a good fuse of the catheter in the distal segment.Attempts were made to re-create the shaft cracking by rapidly kinking the catheter.A known failure mode of the cerebase is that the proximal shaft will crack on a properly fused catheter if you kink the catheter very rapidly (impulse loading).The proximal and distal sections of the vestamid shaft were kinked both slowly and rapidly.In every case where the catheter was kinked slowly, no cracking of the polymer topcoat occurred.When kinked rapidly, the catheter cracked every time.This catheter exhibited cracking of the vestamid shaft material when kinked in an extremely rapid fashion (impulse loading).This is a known failure mode of the catheter and can occur on a properly fused catheter.The catheter appears properly fused because the transverse cross-section of the l10 section shows good integration of the braid wire to the overlaying polymer topcoat and robust attachment of the ptfe layer to the topcoat.It is not related to the cold fuse condition seen on the distal crack complaints for which the field action was taken (curve id 1001218).According to the complaint description, ¿cerebase came out of packaging with a large kink and broken catheter¿.The product was most likely cracked when removing the catheter from the packaging tube at an angle.The packaging tube is much more rigid than the catheter this action can cause this failure.We have had these types of failures intermittently since launch.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GS 90, 95 CM, STRAIGHT, DISTAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18696435
Report Number3008114965-2024-00228
Device Sequence Number20961991
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public10886704082323
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberGS9095SD
Device Lot Number31150970
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer02/13/2024
02/27/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date02/16/2024
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown